Risk of Muscle Injury with Zocor (Simvastatin)
FDA NEWS RELEASE
For Immediate Release: March
FDA Warns about Increased Risk of Muscle
Injury with Zocor (Simvastatin).
The U.S. Food and Drug Administration today warned patients and
healthcare providers about the potential for increased risk of muscle
injury from the cholesterol-lowering medication Zocor (simvastatin) 80
mg. Although muscle injury (called myopathy) is a known side effect with
all statins, today’s warning highlights the greater risk of developing
muscle injury, including rhabdomyolysis, for patients when they are
prescribed and use higher doses of this drug. Rhabdomyolysis is the most
serious form of myopathy and can lead to severe kidney damage, kidney
failure, and sometimes death.
“Review of simvastatin is part of an ongoing FDA effort to evaluate
the risk of statin-associated muscle injury and to provide that
information to the public as it becomes available,” said Eric Colman,
M.D., Deputy Director of FDA’s Division of Metabolism and
Endocrinology Products (DMEP). “It’s important for patients and
healthcare professionals to consider all the potential risks and known
benefits of any drug before deciding on any one therapy or dose of
Simvastatin is sold as a single-ingredient generic medication and as
the brand-name Zocor. It also is sold in combination with ezetimibe as
Vytorin, and in combination with niacin as Simcor.
FDA’s review of new information on the risk of muscle injury is
derived from clinical trials, observational studies, adverse event
reports, and prescription use data. The agency also is reviewing data
from the SEARCH (Study of the Effectiveness of Additional Reductions in
Cholesterol and Homocysteine) trial, which evaluated major
cardiovascular events, such as heart attack, revascularization and
cardiovascular death, in patients taking 80 mg compared to 20 mg of
simvastatin. SEARCH also included data on muscle injury in patients
FDA is committed to informing the public about its ongoing safety
review of drugs and will update the public as soon as the review of
simvastatin is complete.
For further information on this safety issue:
© 1998-2014 by The Hormone Shop, LLC.
This Site does not endorse any product advertised on
Disclaimer: The Hormone Shop LLC assumes no liability, whether under a theory of contract, tort, negligence, product liability or otherwise. In no event shall The Hormone Shop LLC be liable for any direct or indirect, consequential, incidental, special, punitive or exemplary damages, or for any loss incurred due to results or comments that are reported or the use of collection materials that are supplied, or any prescriptions regardless of whether The Hormone Shop LLC knew or should have known of the possibility of such damages. Furthermore, in no event shall The Hormone Shop LLC's total cumulative liability exceed The Hormone Shop LLC's net profit on any specific product, sample or consultation giving rise to the liability. The Hormone Shop LLC specifically assumes no liability incurred by any 3rd party associate and if you are reading this web site in a language other that English it has been machine translated by SYSTRAN who strives to achieve the highest possible accuracy, however no automated translation is perfect nor is it intended to replace human translators. Users should note that the quality of the source text significantly affects the translations and The Hormone Shop LLC assumes no liability for incorrect or misleading translations. The questions and comments appearing in the "Discussion Group Forum" are strictly from unknown or unidentified sources and the reader/participant should be aware that credentials from any source are completely lacking and should be questioned. The Hormone Shop LLC specifically assumes no liability for any comment or advice appearing in the "Discussion Forum".
Notice: This information on anti-aging
provided for educational and nutritional purposes. Any medical procedures,
dietary changes or the use of dietary supplements discussed herein should only
be undertaken on the advice of a qualified medical doctor. Although listed and
sold as dietary supplements these are not innocuous, inert substances; rather they can and
do affect vital systems within the human body and it is for this reason that you
are urged to find a medical doctor who will work with you in monitoring and
maintaining your well being.